MAUDE Adverse Event Report: ABBOTT DIABETES CARE LTD FREESTYLE LIBRELINKUP; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE LTD FREESTYLE LIBRELINKUP; FLASH GLUCOSE MONITORING SYSTEM
Model Number 72154-01
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Codes Hypoglycemia (1912); Brain Injury (2219); Loss of consciousness (2418)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An email complaint was received in which an unexpected application issue was reported with the abbott diabetes care (adc) application, in use with nothing phone 1 with android operating system version 13.The customer's freestyle librelinkup application was showing "unexpected application error" message.The caregiver was unsure whether the other user of the same account turned off their notifications or acknowledged the alert without taking action, and if this affected the main user's application.As a result, the caregiver was not notified via the linkup application of customer's glycemic status.The customer experienced hypoglycemia and loss of consciousness.This led them being taken to a hospital, where they were diagnosed with obstructive sleep apnea, reportedly resulted "brain damage" and received unspecified treatment by a healthcare professional (hcp).Hcp suspected that this might have been caused by the hypoglycemia, but they could not confirm a direct link.At the same time, they were unable to determine any other specific cause for the sleep apnea and "brain damage".There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Extended investigation is pending at this time.A follow up will be submitted once additional information is obtained.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An email complaint was received in which an unexpected application issue was reported with the abbott diabetes care (adc) application, in use with nothing phone 1 with android operating system version 13 and unknown app version.The customer's freestyle librelinkup application was showing "unexpected application error" message.The caregiver was unsure whether the other user of the same account turned off their notifications or acknowledged the alert without taking action, and if this affected the main user's application.As a result, the caregiver was not notified via the linkup application of customer's glycemic status.The customer experienced hypoglycemia and loss of consciousness.This led them being taken to a hospital, where they were diagnosed with obstructive sleep apnea, reportedly resulted "brain damage" and received unspecified treatment by a healthcare professional (hcp).Hcp suspected that this might have been caused by the hypoglycemia, but they could not confirm a direct link.At the same time, they were unable to determine any other specific cause for the sleep apnea and "brain damage".There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
The reported complaint was investigated and determined that there were no issues with the customer's reported application that would have led to the complaint.The user reported specific question/concern with snoozing or dismissing of the alarms.The reported issue was investigated and attempted to replicate using similar configuration and the reported issue was unable to be replicated and the system functioned as intended.Therefore, the issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRELINKUP
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE LTD
range road
witney 12345 -700
UK  12345-7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda 94502-7001
5107495297
MDR Report Key19570435
Report Number2954323-2024-21502
Device Sequence Number14493194
Product Code PJT
UDI-Device Identifier00357599824006
UDI-Public00357599824006
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72154-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown